Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 15, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 11, 2018, 3:43 AM PDT for Union County, Oregon. It took effect at May 11, 2018, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:43 AM PDT (10:43 UTC)
- In effect from
- May 11, 2018, 11:00 AM PDT
- Expired
- May 11, 2018, 8:03 AM PDT
- In force
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
856 WWUS76 KPDT 111043 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 343 AM PDT Fri May 11 2018 ...Windy conditions expected in the Grande Ronde Valley this afternoon... An intense low pressure system will track across the area today and as this slowly drifts away...pressure gradients tighten creating breezy to windy conditions by midday. Sustained winds between 25 to 35 mph with gusts around 45 mph are expected into the evening. ORZ049-112100- /O.NEW.KPDT.WI.Y.0015.180511T1800Z-180512T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 343 AM PDT Fri May 11 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 11 AM this morning to 11 PM PDT this evening. * WINDS...Northwest 25 to 35 mph with gusts around 45 mph. * TIMING...The winds will increase around midday and the strongest winds are expected to occur late afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
296 WWUS76 KPDT 111503 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 803 AM PDT Fri May 11 2018 ORZ049-111615- /O.CAN.KPDT.WI.Y.0015.180511T1800Z-180512T0600Z/ Grande Ronde Valley- 803 AM PDT Fri May 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Northwest to North winds of 15 to 30 mph will occur today but this will be below the required 30 to 40 mph needed for a wind advisory. Therefore, the wind advisory is being cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 11, 2:53 AM PDT, 50 minutes earlier.
Area forecast discussion, May 11, 2:53 AM PDT, 50 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 253 AM PDT Fri May 11 2018 .SHORT TERM...Today through Sunday. A weak disturbance will push across the area this morning with showers moving from central Washington into north Central Oregon and continuing south. Meanwhile the larger system that is influencing the regions weather is a low pressure system overhead and as this drifts southeast...the low will wrap showers over the top and back into our area into tonight. Drier air moves into portions of our western locations while showers linger over the eastern mountains through the weekend as the breezy conditions persist especially in the grande ronde valley today. The showers linger as a result of the low pressure remaining nearly stationary around the nv/idaho border. Afternoon high temps will remain slightly below normal today but a rebound in warmer weather is anticipated as afternoon temps climb into the 70s and approach 80 degrees this weekend. .LONG TERM...Sunday night through Thursday...Models agree with a blocking high shifting slowly east through WA Sunday night through Tuesday. Subsidence from the high will keep temperatures warm and little to no precipitation chances for most of the area. However the ECMWF moves a cutoff low east along 40N while the GFS moves a cutoff low along 37N (much farther south) Wednesday through Friday. The GFS and its ensemble forecast would keep it far enough south into northern California for minimal impacts for our CWA while the 0Z ECMWF has a much more northerly track and quite a bit more instability and precipitation. I did not change current forecast much due to high uncertainty. There are slight chances of showers mainly in OR Wednesday and Thursday. Coonfield && .AVIATION...06Z TAFs...VFR conditions will prevail during the next 24 hours. There will be scattered showers and thunderstorms this evening and again Friday afternoon and evening which will mostly affect KPDT...KALW...KPSC and possibly KYKM. Winds will diminish after dark tonight, but they will increase and become breezy to windy again on Friday afternoon...mainly in eastern and southeast areas of the CWA, which will affect KBDN and KRDM TAF sites the most. Elsewhere winds will be mostly under 15 kts after this evening. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 65 45 73 48 / 60 10 0 0 ALW 66 45 75 47 / 60 20 0 0 PSC 72 48 79 48 / 30 10 0 0 YKM 74 49 82 50 / 20 10 0 0 HRI 70 47 77 47 / 30 10 0 0 ELN 69 47 80 47 / 20 10 0 0 RDM 62 37 70 39 / 20 10 0 0 LGD 56 43 69 42 / 50 20 10 10 GCD 53 43 67 42 / 30 20 10 10 DLS 69 49 83 53 / 20 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 97/76/76
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.